Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blip in VL from UD to about 130
Jan 15, 2012

I have been on Atripla for 30 months. I have been UD since about 2 months after starting atripla. I have never once ever missed a dose. Worst case was when i was taking an antibiotic at the same time. The pill looked similar in poor light and i took the antibiotic instead of the atripla. I Didnt realize it for about 13 hours. That was about a year ago and didnt really seem to matter. Other than that i had 3 or 4 instances where I took it a little late. Twice it was about 4 hours and another time was 3. All of these instances were very will spaced apart and usually because i fell asleep and didnt wake up when my alarm went off. Aside from these 4 or 5 instances in the last 950 days, I have taken the pill within 15 minutes of the regular time.

I have been thinking of switching to Truvada/intelence because the sustiva is wreaking havoc on my sleep. My Dr said after 30 months of toughing it out, changing would be the sensible thing to do. He said since i am staying in the same class with the intelence, it should all work just fine and wouldnt create any resistance issues.

I went to get my blood work done before starting the new combo and my VL came in at 131. So i guess this means i am not undetectable any more. Not sure what to make of this and i have not been able to get in touch with my doctor.

A quick history: I was diagnosed with appendicitis and had my appendix removed 10 days prior to the blood work. There was no elevated number in my blood counts so they said there was no active infection. Just some inflammation on a cat-scan that was done which was looking for a hernia. I also had a flue shot 3 weeks before the blood test and a nasty sinus chest cold just a few days before the blood test (yeah, i know, im a mess. lol). I have also been pretty stressed lately due to a little complication with the surgery that is not HIV related.

Im not sure what to make of all this. My CD4 is 555. That is the highest it has ever been. My CD4 has never really rebounded much over the mid 400s. My last test before this one as well as this one were both around 550.

From what I have read, it wasn't up until just 4 or 5 years ago that 500 copies/l was considered undetectable. I will speak to my doctor hopefully in the next day or two. His assistant has been out and i think he spread pretty thin. In the mean time, does anyone have any insight on this? Needless to say, I am a little bit stressed about this and am looking for something to hang my hat on until i get a word with the doctor.

I have not started my new meds yet and dont plan to until I talk to my doctor.

Thanks in advance.

Response from Dr. Holodniy

I am not concerned about the viral load blip, and likely does not reflect any problem with your Atripla regimen. Yes, it could have resulted from the appendicitis or the influenza vaccination. There should be no problem in swapping out the efavirenz for etravirine.



Previous
Hepatitus
Next
when should i test for CD4 again?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement